Texas, 2004

Damaging Wind in Texas, June 6, 2004

June 6, 2004 · NWS MAF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 6, 12:43 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 6, 12:43 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT SUN JUN 6 2004

.SHORT TERM...
MANY BOUNDARIES AND MCVS ABOUT AND HARD TO PIN CONVECTIVE CHANCES ON
ANY ONE FEATURE.  HOWEVER...BELIEVE BEST LIKELIHOOD FOR CONVECTIVE
INITIATION WILL BE OVER THE MOUNTAINS AND ALONG THE DRYLINE.  DEEP
LAYER SHEAR IS WEAKER THAN LAST NIGHT...CONSEQUENTLY THE SEVERE
THREAT DOESNT APPEAR TO BE AS HIGH...BUT THE POTENTIAL FOR SOME
STORMS TO PUSH CRITERIA CANNOT BE DISCOUNTED.  ADDITIONALLLY...THE
CHANCES FOR A NOCTURNAL MCS ARENT AS GREAT TONIGHT EITHER.  THE
PREVIOUS SET OF GRIDS HAS THIS REASONING IN PLACE AND ONLY MINOR
ADJUSTMENTS WERE MADE TO POPS...SKIES...AND WINDS.  QPF VALUES WILL
BE HIGHEST THIS EVENING INVOF THE DAVIS MOUNTAINS.  HAVE TRENDED MIN
TEMPS TONIGHT TOWARD A BLEND OF PERSISTENCE AND A CONSENSUS OF
GUIDANCE SOLUTIONS.

.LONG TERM...
THE LARGE SCALE PATTERN WILL CONTINUE TO BE DOMINATED BY A DIRTY
RIDGE OVER THE SOUTHERN ROCKIES THROUGH MONDAY. MEANWHILE A LONGWAVE
MID/UPPER TROUGH WILL BEGIN TO AMIPLIFY/DIG OVER THE WESTERN U.S.
AS SOUTHWESTERLY MID LEVEL FLOW SPREADS OVER THE ROCKIES BY LATE
MONDAY...LEE TROUGHING WILL INCREASE AND A DRYLINE WILL TIGHTEN
ALONG THE HIGHER TERRAIN AND ADJACENT PLAINS. ALTHOUGH INITIALLY
LIMITED...LOW LEVEL MOISTURE WILL INCREASE WITH SOUTHEAST UPSLOPE
FLOW AND SLOWLY DECREASING HEIGHTS. THEREFORE WILL GO WITH SLIGHT
CHANCE/CHANCE POPS ACROSS THE WESTERN CWFA IN PROXIMITY TO THE
BOUNDARY/TERRAIN LATE MONDAY. DEEP LAYER SHEAR APPEARS WEAK SO
PROSPECTS FOR ORGANIZED CONVECTION ARE SLIM. FORECAST SOUNDINGS
DEPICT AN INVERTED-V PBL SO ISOLATED SEVERE WIND GUSTS ARE POSSIBLE.

TEMPERATURES WILL REMAIN NEAR/SLIGHT ABOVE SEASONAL NORMS THROUGH
MID WEEK. THIS AS A DRYLINE WILL LIKELY SLOSH ACROSS THE AREA ON
TUESDAY. AS THE WESTERN U.S. LONGWAVE TROUGH AXIS APPROACHES THE
FOUR CORNERS REGION WEDNESDAY...HEIGHT FALLS ACROSS THE WEST MAY AID
IN MAINTAINING LOW LEVEL MOISTURE/DRYLINE ACROSS THE REGION...AND
WILL MENTION ISOLATED CONVECTION ACROSS MAINLY THE WESTERN CWFA IN
PROXIMITY TO MOUNTAINS AND WEAK FORCING.

A SHORTWAVE WILL EJECT OUT OF THE CENTRAL ROCKIES ACROSS THE
CENTRAL/NORTHERN PLAINS ON FRIDAY. AS THIS OCCURS MID LEVEL FLOW
WILL BECOME NEAR ZONAL OVER THE SOUTHERN ROCKIES...AND THE LEE
TROUGHING WILL LIKELY INCREASE AND SHIFT EAST INTO THE PLAINS. LOW
LEVEL WINDS WILL VEER OVER MOST OF THE REGION BY LATE IN THE WORK
WEEK. DOWNSLOPE WINDS WILL PROMOTE A DRYING/WARMING TREND INTO THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             67  96  70  92 /  20   0   0   0
CARLSBAD NM               67 100  67  96 /  30  20  20  10
DRYDEN TX                 71  94  73  93 /  20   0   0   0
FORT STOCKTON TX          71  98  72  94 /  30  10  10   0
GUADALUPE PASS TX         67  95  65  89 /  20  20  20  10
HOBBS NM                  69  98  66  93 /  20  10  10  10
MARFA TX                  58  92  61  89 /  30  30  30  10
MIDLAND INTL AIRPORT TX   69  97  70  92 /  20   0   0   0
ODESSA TX                 71  97  70  94 /  20   0   0   0
WINK TX                   73 102  70  97 /  30  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.

&&

70/10
Hazardous weather outlook, Jun 6, 1:38 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT SUN JUN 6 2004

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
238 PM CDT (138 PM MDT) SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF
WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A FEW STORMS MAY APPROACH
SEVERE LEVELS...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR
60 MPH AND HAIL TO THE SIZE OF PENNIES.  THESE STORMS ARE EXPECTED
TO DIMINISH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND
CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.

The radar

The Midland/Odessa radar (KMAF), 231 km away, was scanning. The volume nearest the first event began at 00:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jeff Davis

When
June 6, 6:00 PM CST
Where
Jeff Davis County, 9 mi W of Ft Davis
Measured
57 kt (66 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
30.583, -104.033

High based thunderstorms developed over the Davis Mountains on the afternoon of the 6th. These storms developed above a very dry and deeply mixed boundary layer, and in an environment favorable for intense convective winds. A rural resident west of Fort Davis measured a 65 MPH wind gust with a home weather station as a severe thunderstorm moved across the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405118.